A 30-year-old woman with a diagnosis of mental retardation and with profound intellectual impairment (IQ<45) was admitted to a psychiatric hospital for the first time because of insomnia, psychomotor agitation, monologue, and persecutory delusions. After a 7-day period of medication withdrawal, blonanserin, 8 mg/day, was introduced for psychiatric symptoms such as emotional agitation, auditory hallucinations, and delusions. Her disturbed behavior with high agitation was slightly improved by the medication. After treatment with blonanserin for 7 days, the patient had a high fever (100.4°F) and was obtunded with muscle rigidity. She had a high pulse rate (104 bpm), and an elevated leukocyte level (8.5×109/liter), with extrapyramidal symptoms and perspiration. The patient was suspected to be developing NMS. Blonanserin was discontinued, and the patient received diazepam treatment. The next day, the fever disappeared and the serum leukocyte level was normalized (5.7∼5.9×109/liter). The possibility of infectious disease was excluded since the level of C-reactive protein was within the normal range and all the symptoms disappeared rapidly after treatment for neuroleptic malignant syndrome.